Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 23, 2001, 5:24 PM EDT for Clay County, Kanawha County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2001, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 23, 2001, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Clay County, WV, Kanawha County, WV
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS51 KRLX 232123
SVRRLX
WVC015-039-232200-
/NEW.KRLX.SV.W.0167.232124-232200/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT THU AUG 23 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
* UNTIL 600 PM EDT...
* AT 517 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 20 MILES NORTHWEST OF PINCH...MOVING SOUTHEAST AT 25
MPH.
--CALL TO ACTION--THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
$$
LAT...LON 3848 8172 3830 8136 3849 8122 3854 8131
3855 8147 3858 8155 3855 8163 3862 8170
3858 8175What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:25 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 23, 3:25 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT THU AUG 23 2001
ACTIVE EVENING ON TAP AS S/W MOVES ACROSS REGION TONIGHT. THIS S/W
HAS PLENTY OF MOISTURE TO WORK WITH ALONG WITH HEATING THIS
AFTERNOON. MODELS IN AGREEMENT ON FRONT PUSHING SOUTH OF FORECAST
AREA TONIGHT. AS S/W PASSES OVER REGION AND TURNS UPPER FLOW
TOWARDS NORTHWEST. WHILE LOCALLY HEAVY RAIN WILL BE WITH SOME
THUNDERSTORMS THIS EVENING THE SOUTHWARD PUSH AND CELL MOVEMENT
SHOULD PREVENT TRAINING. HIGH BUILDS IN DURING FRIDAY AND SATURDAY
BUT NEXT SYSTEM TO PUSH ACROSS REGION BY SUNDAY NIGHT INTO MONDAY.
REST OF EXTENDED LOOKS DRY AND COOL THROUGH THURSDAY.
.RLX...
WV...SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR
WVZ005>008-013>016-024>028-033>038-046-047.
VA...SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR VAZ003-004.
KY...SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR KYZ101>103-105.
OH...SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR OHZ086-087.
.END/SIKORAIn the hours before
Local storm report, Aug 23, 3:15 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0315 PM EDT THU AUG 23 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM CLENDENIN WV WIND DAMAGE
08/23/01 KANAWHA LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
0258 PM AND 0313 PMLocal storm report, Aug 23, 3:36 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0336 PM EDT THU AUG 23 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0334 PM BECKLEY WV 1.00 INCH HAIL
08/23/01 RALEIGH EVENT OCCURRED BETWEEN
0319 PM AND 0334 PMLocal storm report, Aug 23, 4:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0410 PM EDT THU AUG 23 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM OCEANA WV 1.25 INCH HAIL
08/23/01 WYOMING EVENT OCCURRED BETWEEN
0353 PM AND 0408 PMLocal storm report, Aug 23, 4:16 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0416 PM EDT THU AUG 23 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM OCEANA WV 1.00 INCH HAIL
08/23/01 WYOMING EVENT OCCURRED BETWEEN
0359 PM AND 0414 PMLocal storm report, Aug 23, 4:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
453 PM EDT THU AUG 23 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 PM BICKMORE WV 1 INCH HAIL
08/23/01 CLAY SPOTTER AT BICKMORE POST
OFFICE REPORTED 3/4 TO 1
INCH HAIL 345 TO 4PM.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:29 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 31 min |
| Aug 23, 2:50 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh | 40 min |
| Aug 23, 3:04 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Nicholas | 41 min |
| Aug 23, 3:25 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 35 min |
| Aug 23, 3:32 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 43 min |
| Aug 23, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 35 min |
| Aug 23, 3:46 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Nicholas | 29 min |
| Aug 23, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 32 min |
| Aug 23, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 30 min |
| Aug 23, 4:59 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 31 min |
| Aug 23, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 31 min |
| Aug 23, 6:39 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Aug 23, 6:43 PM EDT | Flash Flood Warning | RLX | Calhoun | 3 hr |
| Aug 23, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 34 min |
| Aug 23, 7:26 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.